Alert archive / Mississippi / Tornado Warnings in 2022

Tornado Warning 104, NWS Mobile, AL

December 14, 2022Wayne County, Mississippi

NWS Mobile, AL issued this tornado warning at Dec 14, 2022, 2:54 PM CST for Wayne County, Mississippi. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 14, 2022, 2:54 PM CST (20:54 UTC)
Expired
Dec 14, 2022, 3:10 PM CST
In force
16 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Wayne County, MS

The radar

The Mobile radar (KMOB), 134 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 14, 12:22 PM CSTTornado Watch PDSSPC10 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
963 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted.

208 
WFUS54 KMOB 142054
TORMOB
MSC153-142130-
/O.NEW.KMOB.TO.W.0104.221214T2054Z-221214T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
254 PM CST Wed Dec 14 2022

The National Weather Service in Mobile has issued a

* Tornado Warning for...
  Northwestern Wayne County in southeastern Mississippi...

* Until 330 PM CST.
    
* At 254 PM CST, a severe thunderstorm capable of producing a tornado
  was located 10 miles southeast of Goodwater, or 10 miles northwest
  of Waynesboro, moving northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northwestern Wayne County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3189 8847 3171 8877 3177 8887 3183 8882
      3186 8860 3189 8849
TIME...MOT...LOC 2054Z 225DEG 36KT 3181 8873 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Black
1 follow-up statement
067 
WWUS54 KMOB 142110
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
310 PM CST Wed Dec 14 2022

MSC153-142118-
/O.CAN.KMOB.TO.W.0104.000000T0000Z-221214T2130Z/
Wayne MS-
310 PM CST Wed Dec 14 2022

...THE TORNADO WARNING FOR NORTHWESTERN WAYNE COUNTY IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CST for southwestern
Alabama...and southeastern Mississippi.

Remember, a Tornado Warning still remains in effect for southwestern 
and south central Wayne County until 345 PM CST

LAT...LON 3189 8847 3171 8877 3177 8887 3183 8882
      3186 8860 3189 8849
TIME...MOT...LOC 2059Z 225DEG 36KT 3191 8861 

$$

Black

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Dec 14, 12:07 PM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Dec 14, 12:07 PM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1207 PM CST Wed Dec 14 2022

...New AVIATION...

.AVIATION...
(18Z TAFS)
Issued at 1149 AM CST Wed Dec 14 2022

MVFR to IFR conditions are currently in place across the area as
of issuance time. As the afternoon progresses, showers and
thunderstorms will begin to increase in coverage. By the late
afternoon and evening hours, a more substantial line of
thunderstorms is expected to push eastward across the region,
bringing reductions in visibilities and ceilings to IFR or
possibly LIFR. These storms will have the potential to become
severe, with damaging winds, tornadoes, and hail possible. Rain
chances sharply drop during the early morning hours after the
passage of a cold front. VFR conditions are expected to return by
daybreak on Thursday. /96

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      48  65  40  61  40  55  36  54 / 100   0   0   0   0  10  10  10
Pensacola   53  66  44  62  43  56  40  54 / 100   0   0   0   0  10  20  10
Destin      57  68  47  62  45  56  43  55 / 100  10   0   0   0  20  20  10
Evergreen   46  62  38  59  37  53  33  53 / 100   0   0   0   0  10  10  10
Waynesboro  43  58  35  56  35  50  32  51 /  80   0   0   0   0  10  10  10
Camden      44  58  36  57  35  50  31  51 / 100   0   0   0   0  10  10  10
Crestview   51  64  38  62  37  56  34  54 / 100  10   0   0   0  10  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through this evening for ALZ051.

     Coastal Flood Advisory from 8 PM this evening to 2 AM CST
     Thursday for ALZ263>266.

     High Rip Current Risk through late Thursday night for ALZ265-266.

     High Surf Advisory until 3 PM CST Thursday for ALZ265-266.

FL...High Rip Current Risk through late Thursday night for FLZ202-204-
     206.

     High Surf Advisory until 3 PM CST Thursday for FLZ202-204-206.

MS...Flood Watch through this evening for MSZ067-075.

GM...Small Craft Advisory until 3 AM CST Thursday for GMZ630>632.

     Small Craft Advisory from 6 PM this evening to 3 AM CST Thursday
     for GMZ633>636.

     Small Craft Advisory until 10 AM CST Thursday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:13 AM CSTFlood WatchMOBPerry, Wayne16 hr
Dec 14, 4:47 AM CSTSpecial Weather StatementMOBJones43 min
Dec 14, 5:15 AM CSTSevere Thunderstorm WarningMOBWayne33 min
Dec 14, 7:17 AM CSTSevere Thunderstorm WarningMOBGreene43 min
Dec 14, 1:35 PM CSTTornado WarningMOBWayne40 min
Dec 14, 3:04 PM CSTTornado WarningMOBWayne41 min
Dec 14, 3:21 PM CSTAreal Flood AdvisoryMOBWayne3 hr
Dec 14, 3:35 PM CSTSevere Thunderstorm WarningMOBPerry40 min
Dec 14, 3:56 PM CSTSevere Thunderstorm WarningMOBGeorge, Perry, Stone49 min
Dec 14, 4:24 PM CSTTornado WarningMOBGreene, Perry36 min
Dec 14, 4:43 PM CSTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone47 min
Dec 14, 4:58 PM CSTSevere Thunderstorm WarningMOBGreene, Wayne47 min
Dec 14, 5:18 PM CSTTornado WarningMOBGeorge, Greene26 min

Nearby

Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.